Hail, Screven
- When
- July 21, 4:42 PM EST
- Where
- Screven County, 0.58 mi W of Farmdale
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.700, -81.610
A trained weather spotter reported nickel size hail in Farmdale, Georgia.
A trough of low pressure in combination with the sea breeze and numerous boundaries in a highly unstable environment, resulted in numerous strong to severe thunderstorms across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
A trough of low pressure in combination with the sea breeze and numerous boundaries in a highly unstable environment, resulted in numerous strong to severe thunderstorms across southern South Carolina and southeast Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 21, 3:24 PM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT MON JUL 21 2008
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THE PERIOD
WHILE A TROUGH OF LOW PRESSURE REMAINS TO THE WEST.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A NASTY LINE OF STORMS HAS DEVELOPED UPSTREAM ALONG THE LEADING
EDGE OF AN UPPER SHORTWAVE DIVING SE THROUGH CENTRAL SC. THIS
CLUSTER OF STORMS WILL ENCOUNTER AN INCREASINGLY UNSTABLE
ATMOSPHERE AS IT APPROACHES THE COAST DUE TO THE INCREASE IN
DEWPOINTS. ISOLATED ACTIVITY HAS ALSO OCCURRED ELSEWHERE BUT THE
PRIMARY DRIVER FOR CONVECTION THROUGH EARLY EVENING SHOULD BE THE
MCS. HAVE INCREASED POPS TO LIKELY THROUGH 00Z OVER SRN SC FOR THE
EXPECTED PASSAGE OF THIS MCS. ALSO INCLUDED MENTION OF SEVERE
STORMS IN HAZARDOUS WEATHER OUTLOOK. BEYOND 00Z DRYING CONDITIONS
EXPECTED WITH MOSTLY CLEAR SKIES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
CONVECTIVE CHANCES SHOULD INCREASE ON TUE WITH THE UPPER RIDGE
BEGINNING TO BREAK DOWN...STRENGTHENING MID-LEVEL LAPSE RATES AND
PERHAPS A FEW WEAK UPPER DISTURBANCES ROTATING THROUGH. THE LATE
AFTERNOON SEABREEZE WILL ALSO SERVE AS A FOCUSING MECHANISM. HAVE
INCLUDED SLIGHT CHANCE POPS ALL AREAS WITH CHANCE POPS IN SOUTHEAST
GA WHERE A BIT MORE INSTABILITY IS EXPECTED.
THE OTHER ISSUE FOR TUE IS TEMPS. 850 MB TEMPS WILL BE ABOUT A
DEGREE WARMER THAN TODAY YET THE FLOW WILL BECOME WSW IN THE
AFTERNOON WHICH WOULD END THE DOWNSLOPING. WE THINK TEMPS SHOULD
TOP OUT NEAR TODAY/S HIGHS...PERHAPS A DEGREE COOLER OVER NORTHERN
SECTIONS WHERE THE LACK OF DOWNSLOPE WILL HAVE A GREATER
INFLUENCE. MATCHED TUE HIGHS UP WITH TODAY/S WITH MINOR TWEAKS.
DEWPOINTS WILL AGAIN MIX OUT INTO THE MID 60S INLAND BUT IN THE
CORRIDOR ALONG THE COAST THERE WILL BE SOME LOWER 70S THROUGH THE
AFTERNOON THAT WILL LINE UP WITH HIGH TEMPS IN THE MID OR UPPER
90S. FEEL FAIRLY CONFIDENT WE WILL REACH HEAT ADVISORY CRITERIA IN
SOME AREAS ON TUE. ANY LOCATION COULD HIT 105 HEAT INDEX FOR AN
HOUR BUT IT IS MUCH MORE CHALLENGING TO PIN DOWN AREAS THAT WILL
SEE TWO CONSECUTIVE HOURS OF 105 HEAT INDICES. BEST CHANCE WILL
REMAIN IN THE TRI-COUNTY AND SURROUNDING AREAS WHERE THE DEWPOINTS
ARE LEAST LIKELY TO MIX DOWN WHILE TEMPS WILL RISE INTO THE UPPER
90S. PLAN ANOTHER HEAT ADVISORY FOR TUE SIMILAR TO TODAY WITH THE
EXCEPTION OF JASPER COUNTY BEING REMOVED.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A MEAN UPPER LEVEL TROUGH WILL BE IN PLACE OVER THE EASTERN U.S.
THROUGH THE LONG TERM PERIOD. MEANWHILE AT THE SURFACE...ATLANTIC
HIGH PRESSURE WILL CONTINUE TO DOMINATE WITH A LEE SIDE TROUGH IN
PLACE JUST WEST OF THE FORECAST AREA. THIS LEE SIDE TROUGH COULD
DRIFT CLOSER TO THE COAST AT TIMES HOWEVER.
A SHORT WAVE WILL ROUND THE BASE OF THE UPPER LEVEL TROUGH AND PASS
OVER THE AREA WEDNESDAY INTO THURSDAY. THIS WILL RESULT IN A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY WEDNESDAY
AFTERNOON/EVENING. HEAVY RAINFALL IS ALSO POSSIBLE...GIVEN
PRECIPITABLE WATER VALUES WELL IN EXCESS OF 2 INCHES. FOR THE
REMAINDER OF THE LONG TERM PERIOD...EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP EACH AFTERNOON AND EVENING AS TIME/HEIGHT
CROSS SECTIONS CONTINUE TO SHOW FAIRLY DEEP MOISTURE IN PLACE OVER
THE REGION.
TEMPERATURES WILL BE NEAR SEASONABLE NORMALS WEDNESDAY THROUGH
MONDAY...WITH HIGHS GENERALLY IN THE LOWER TO PERHAPS MID 90S AWAY
FROM THE BEACHES.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE TWO ISSUES FOR THE 18Z SET OF TAFS ARE VSBY AND CONVECTIVE
POTENTIAL. WIDESPREAD HAZE IS EXPECTED TO PERSIST THROUGH TONIGHT
AND PERHAPS EVEN INTO THE FIRST HALF OF TUE. PREVAILING MVFR VSBYS
EXPECTED THROUGH TONIGHT BEFORE HAZE MIXES OUT DURING THE DAY TUE.
A CLUSTER OF STORMS UPSTREAM COULD MAKE IT ALL THE WAY TO THE
COAST THROUGH 00Z...AFFECTING CHS TERM BRIEFLY IN THE PROCESS.
WILL MONITOR TAFS CLOSELY UNTIL MORE DEFINITE TIMING CAN BE
INTRODUCED.
SLIGHTLY BETTER COVERAGE OF CONVECTION EXPECTED ON TUE AS UPPER
LEVELS COOL SLIGHTLY AND A FEW WEAK UPPER DISTURBANCES SWING
THROUGH. BEST COVERAGE LOOKS TO BE ACROSS SOUTHERN SC WHERE DEWPTS
WILL REMAIN HIGHER AND THE SHORTWAVE ENERGY WILL BE. ADDED CB
MENTION AT CHS BUT NOT SAV. LATER SHIFTS WILL HOPEFULLY BE ABLE TO
PIN DOWN TIMING A BIT MORE PRECISELY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED OUTSIDE OF
AFTERNOON/EVENING CONVECTION.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL RESULT IN SOUTH OR SOUTHWEST WINDS OVER
THE COASTAL WATERS THROUGH SATURDAY. WIND SPEEDS COULD SURGE UP TO
15-20 KT AT TIMES IN THE EVENING/EARLY OVERNIGHT HOURS DUE TO
TYPICAL NOCTURNAL JETTING...AND UP TO 15 KT DURING THE AFTERNOON
NEAR SHORE AND IN THE CHARLESTON HARBOR DUE TO THE INFLUENCE OF THE
SEABREEZE. WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGH THE PERIOD.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR SCZ043>045-
047>051.
HEAT ADVISORY FROM 12 PM TO 9 PM EDT TUESDAY FOR SCZ043>045-
048>050.
MARINE...NONE.
&&
JRL/JAQHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 427 PM EDT MON JUL 21 2008 GAZ087-088-101-118-119-SCZ040-042-221000- JENKINS-SCREVEN-EFFINGHAM-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE- HAMPTON- 427 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN SOME LOCATIONS TUESDAY...AND HEAT ADVISORIES MAY EVENTUALLY BE NEEDED. SEVERE THUNDERSTORMS...AN UNSTABLE AIRMASS IN PLACE ON TUESDAY WITH A FEW UPPER DISTURBANCES MOVING THROUGH SHOULD RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ047-051-221000- INLAND JASPER-COASTAL JASPER- 427 PM EDT MON JUL 21 2008 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN SOME LOCATIONS TUESDAY...AND HEAT ADVISORIES MAY EVENTUALLY BE NEEDED. SEVERE THUNDERSTORMS...AN UNSTABLE AIRMASS IN PLACE ON TUESDAY WITH A FEW UPPER DISTURBANCES MOVING THROUGH SHOULD RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ043>045-048>050-221000- INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON- CHARLESTON- 427 PM EDT MON JUL 21 2008 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 9 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...AN UNSTABLE AIRMASS IN PLACE ON TUESDAY WITH A FEW UPPER DISTURBANCES MOVING THROUGH SHOULD RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ099-100-114>117-137>141-221000- CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 427 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXCESSIVE HEAT...HEAT INDEX VALUES MAY EXCEED 105 DEGREES IN SOME LOCATIONS TUESDAY...AND HEAT ADVISORIES MAY EVENTUALLY BE NEEDED. SEVERE THUNDERSTORMS...AN UNSTABLE AIRMASS IN PLACE ON TUESDAY WITH A FEW UPPER DISTURBANCES MOVING THROUGH SHOULD RESULT IN SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE GREATEST RISK FOR SEVERE WEATHER WILL EXIST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-350-352-354-374-221000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 427 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT MON JUL 21 2008 SCZ050-212000- CHARLESTON- 329 PM EDT MON JUL 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON COUNTY THROUGH 400 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MIDLAND PARK...OR ABOUT OVER GOOSE CREEK...MOVING SOUTHEAST AT 9 MPH. AREAS IN AND AROUND CHARLESTON AIRPORT...HANAHAN...NORTH CHARLESTON AND SHADOWMOSS WILL BE IMPACTED THROUGH 400 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT MON JUL 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 1 W WEST ASHLEY 32.80N 80.03W
07/21/2008 E1.00 INCH CHARLESTON SC PUBLIC
PUBLIC REPORTED DIME TO QUARTER SIZE HAIL NEAR CITADEL
MALL.
&&
JHPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT MON JUL 21 2008 SCZ050-212100- CHARLESTON- 424 PM EDT MON JUL 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL CHARLESTON COUNTY THROUGH 500 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CAPWELLS CROSSROADS... OR ABOUT 18 MILES SOUTH OF SUMMERVILLE. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...MEGGETT AND RAVENEL WILL BE IMPACTED THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 459 PM EDT MON JUL 21 2008 SCZ050-212130- CHARLESTON- 459 PM EDT MON JUL 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL CHARLESTON COUNTY THROUGH 530 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CAPWELLS CROSSROADS... OR ABOUT 16 MILES SOUTHWEST OF SUMMERVILLE...MOVING SOUTHWEST AT 11 MPH. AREAS IN AND AROUND ADAMS RUN WILL BE IMPACTED THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 528 PM EDT MON JUL 21 2008 GAZ088-212200- SCREVEN- 528 PM EDT MON JUL 21 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN SCREVEN COUNTY THROUGH 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR FARMDALE...OR ABOUT OVER SYLVANIA...MOVING SOUTHWEST AT 3 MPH. AREAS IN AND AROUND ALTMAN...CAPTOLO...HUNTERS AND SYLVANIA WILL BE IMPACTED THROUGH 600 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 542 PM EDT MON JUL 21 2008 GAZ088-101-SCZ042>044-047>051-212230- BEAUFORT-CHARLESTON-COASTAL COLLETON-COASTAL JASPER-DORCHESTER-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN- 542 PM EDT MON JUL 21 2008 ...LINE OF STRONG GUSTY WINDS WILL IMPACT JASPER...BEAUFORT... SOUTHWESTERN CHARLESTON...SOUTHEASTERN COLLETON...SOUTHERN HAMPTON...SOUTHEASTERN DORCHESTER...EXTREME SOUTHEASTERN SCREVEN AND EASTERN EFFINGHAM COUNTIES THROUGH 630 PM EDT... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A GUST FRONT CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS LINE OF STRONG GUSTY WINDS WAS LOCATED ALONG A LINE EXTENDING FROM GIVHANS TO GARDENS CORNER TO COSBY...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF SUMMERVILLE TO 7 MILES SOUTHEAST OF YEMASSEE TO 15 MILES NORTH OF SPRINGFIELD...MOVING SOUTHEAST AT 35 MPH. AREAS IN AND AROUND ADAMS RUN...ASHEPOO...BENNETTS POINT... COOSAWHATCHIE...COTTAGEVILLE...DALE...DELEMAR CROSSROADS...EDISTO ISLAND...GARDENS CORNER...GARNETT...GILLISONVILLE...GIVHANS... GRAHAMVILLE...GREEN POND...HARDEEVILLE...HOLLYWOOD...JACKSONBORO... JASPER...JOHNS ISLAND...KNIGHTSVILLE...MEGGETT...OLD HOUSE...PARRIS ISLAND...PINELAND...POCOTALIGO...PORT ROYAL...PURYSBURGH...RAVENEL... RIDGELAND...RITTER...ROBERTVILLE...ROCKVILLE...SHADOWMOSS... SHELDON...SWITZERLAND...TARBORO...TILLMAN...WADMALAW ISLAND...WEST ASHLEY...WHITE HALL...YONGES ISLAND...CLYO...EBENEZER...GUYTON... RINCON...SHAWNEE...SPRINGFIELD...STILLWELL...BEAUFORT...EDISTO BEACH AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 630 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The Charleston,SC radar (KCLX), 53 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 hail. Local standard time, as filed.
A trained weather spotter reported nickel size hail in Farmdale, Georgia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 123915.